MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS IMPRESS®; DIAGNOSTIC INTRAVASCULAR CATHETER

MERIT MEDICAL SYSTEMS IMPRESS®; DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number 56535RIM/B
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a venous stent procedure, the catheter tip detached and migrated to the heart.This occurred during the cross over to assess the opposite side of the patient prior to placing the stent.The patient was admitted to the hospital.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The device was examined visually and the complaint is confirmed.The connection between the black tip and purple catheter appeared damaged and frayed and the fusion between the two parts was incomplete.The tip detachment likely resulted from a combination of human error and machine settings, and the frayed section seems to be due to manufacturing.A review of the device history record was performed and no exception documents were found.A review of the complaint database was performed and no similar complaints for this lot were identified.

Brand Name
IMPRESS®
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego CA 92154
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012084225
MDR Report Key22909979
Report Number1721504-2025-00323
Device Sequence Number9130797
Product Code DQO
UDI-Device Identifier00884450654538
UDI-Public00884450654538
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K233268
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date03/26/2026
Device Catalogue Number56535RIM/B
Device Lot NumberI2634092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown